Alert archive / Oregon / Gale Warnings in 2013

Gale Warning 2, NWS Medford, OR

January 8, 2013

NWS Medford, OR issued this gale warning at Jan 8, 2013, 2:33 AM PST. It took effect at Jan 8, 2013, 7:00 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 2013, 2:33 AM PST (10:33 UTC)
In effect from
Jan 8, 2013, 7:00 PM PST
Expired
Jan 9, 2013, 4:39 AM PST
In force
10 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

136 
WHUS76 KMFR 081033
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
233 AM PST TUE JAN 8 2013

PZZ350-370-082345-
/O.EXT.KMFR.SW.Y.0003.000000T0000Z-130109T0300Z/
/O.EXT.KMFR.SI.Y.0006.130108T1500Z-130109T0300Z/
/O.UPG.KMFR.SE.A.0001.130109T1200Z-130110T0000Z/
/O.NEW.KMFR.SE.W.0002.130109T0300Z-130110T0000Z/
/O.NEW.KMFR.GL.W.0002.130109T0300Z-130109T1500Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
233 AM PST TUE JAN 8 2013

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
7 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 7 AM THIS
MORNING TO 7 PM PST THIS EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST
WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 PM THIS EVENING TO
4 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
PST WEDNESDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE
WARNING IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST
WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN
EFFECT UNTIL 7 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR
WINDS IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS
EVENING. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH 20 TO 30 KT TODAY INCREASING TO GALES 30 TO 35 KT
  WITH OCCASIONAL GUSTS TO 45 KT THIS EVENING AND OVERNIGHT. WINDS
  SHIFT TO NORTHWEST AND SUBSIDE BELOW GALE FORCE WEDNESDAY
  MORNING.

* SEAS: 10 TO 12 FEET WITH A DOMINANT PERIOD OF 13 SECONDS TODAY
  BECOMING INCREASINGLY CHAOTIC TONIGHT AS STEEP TO VERY STEEP
  WIND SEAS DEVELOP AND PERSIST INTO WEDNESDAY MORNING. COMBINED
  SEAS WILL PEAK AT 15 TO 18 FEET. SEAS WILL TRANSITION TO A
  LONGER PERIOD WEST SWELL LATER WEDNESDAY MORNING INTO WEDNESDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ356-376-082345-
/O.EXT.KMFR.SW.Y.0003.000000T0000Z-130109T0300Z/
/O.EXB.KMFR.SI.Y.0006.130108T1800Z-130109T1500Z/
/O.UPG.KMFR.SE.A.0001.130109T1200Z-130110T0000Z/
/O.NEW.KMFR.SE.W.0002.130109T0300Z-130110T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
233 AM PST TUE JAN 8 2013

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
7 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 10 AM THIS
MORNING TO 7 AM PST WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 PM THIS EVENING TO
4 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM
10 AM THIS MORNING TO 7 AM PST WEDNESDAY. THE SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 7 PM PST THIS
EVENING. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH WINDS AT 15 TO 20 KT WILL INCREASE TO 20 TO 30 KT
  FROM NORTH TO SOUTH THIS AFTERNOON AND TONIGHT THEN PERSIST INTO
  WEDNESDAY MORNING. 

* SEAS: 10 TO 12 FEET WITH A DOMINANT PERIOD OF 13 SECONDS TODAY
  BECOMING INCREASINGLY CHAOTIC TONIGHT AS STEEP TO VERY STEEP
  WIND SEAS DEVELOP AND PERSIST INTO WEDNESDAY MORNING. COMBINED
  SEAS WILL PEAK AT 15 TO 18 FEET. SEAS WILL TRANSITION TO A
  LONGER PERIOD WEST SWELL LATER WEDNESDAY MORNING INTO WEDNESDAY
  EVENING.

* AREAS AFFECTED: HIGHEST WINDS AND SEAS WILL BE FROM GOLD BEACH
  NORTHWARD AND BEYOND 5 NM FROM SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

SPILDE

HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
643 
WHUS76 KMFR 082239
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
239 PM PST TUE JAN 8 2013

PZZ356-376-091200-
/O.EXT.KMFR.SI.Y.0006.000000T0000Z-130109T0900Z/
/O.CON.KMFR.SW.Y.0003.000000T0000Z-130109T0300Z/
/O.EXT.KMFR.SE.W.0002.130109T0300Z-130111T1200Z/
/O.EXB.KMFR.GL.W.0002.130109T0900Z-130109T1800Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
239 PM PST TUE JAN 8 2013

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 1 AM PST
WEDNESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 7 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO
4 AM PST FRIDAY...
...GALE WARNING IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY.
THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 7 PM THIS
EVENING TO 4 AM PST FRIDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS
NOW IN EFFECT UNTIL 1 AM PST WEDNESDAY. A SMALL CRAFT ADVISORY
FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING.

* WINDS: SOUTH WINDS WILL INCREASE THROUGH THIS EVENING AND REACH
  GALE FORCE 35 KT WITH GUSTS TO 40 KT EARLY WEDNESDAY MORNING.
  WINDS WILL BECOME NORTHWEST AND DECREASE BELOW 25 KT LATE
  WEDNESDAY MORNING.

* SEAS: BUILDING WIND WAVES AND WEST SWELL WILL PRODUCE
  INCREASINGLY HAZARDOUS SEAS THIS EVENING THROUGH TONIGHT WITH
  COMBINED SEAS PEAKING AT 15 TO 19 FEET WITH A DOMINANT PERIOD
  OF 12 TO 14 SECONDS WEDNESDAY MORNING. HEAVY WEST SWELL AND WIND
  WAVES WILL KEEP VERY STEEP SEAS GOING INTO FRIDAY.

* AREAS AFFECTED: GALE FORCE WINDS ARE EXPECTED PRIMARILY FROM
  GOLD BEACH NORTHWARD AND FROM 5 NM TO 20 NM FROM SHORE...WITH
  THE STRONGEST WINDS IN THE VICINITY OF CAPE BLANCO. THE MOST
  HAZARDOUS SEAS ARE ALSO EXPECTED IN THIS AREA...HOWEVER VERY
  STEEP SEAS WILL AFFECT ALL WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-370-091200-
/O.CON.KMFR.SI.Y.0006.000000T0000Z-130109T0300Z/
/O.CON.KMFR.SW.Y.0003.000000T0000Z-130109T0300Z/
/O.EXT.KMFR.GL.W.0002.130109T0300Z-130109T1800Z/
/O.EXT.KMFR.SE.W.0002.130109T0300Z-130111T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
239 PM PST TUE JAN 8 2013

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 7 PM PST THIS EVENING...
...GALE WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST
WEDNESDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO
4 AM PST FRIDAY...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 7 PM THIS
EVENING TO 4 AM PST FRIDAY. THE GALE WARNING IS NOW IN EFFECT
FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY. A SMALL CRAFT
ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
7 PM PST THIS EVENING. 

* WINDS: SOUTH WINDS WILL CONTINUE TO INCREASE AND REACH GALE
  FORCE 35 KT WITH GUSTS TO 45 KT THIS EVENING. SOUTH GALES
  CONTINUE THROUGH TONIGHT AND THEN WINDS WILL BECOME NORTHWEST
  AND DECREASE BELOW 25 KT LATE WEDNESDAY MORNING.

* SEAS: BUILDING WIND WAVES AND WEST SWELL WILL PRODUCE
  INCREASINGLY HAZARDOUS SEAS THIS EVENING THROUGH TONIGHT WITH
  COMBINED SEAS PEAKING AT 15 TO 19 FEET WITH A DOMINANT PERIOD
  OF 12 TO 14 SECONDS WEDNESDAY MORNING. HEAVY WEST SWELL AND WIND
  WAVES WILL KEEP VERY STEEP SEAS GOING INTO FRIDAY.

* AREAS AFFECTED: GALES WILL AFFECT ALL WATERS...HOWEVER THE
  STRONGEST WINDS ARE EXPECTED FROM 5 NM TO 30 NM FROM SHORE AND
  DOWNWIND OF CAPE BLANCO JUST PRIOR TO FRONTAL PASSAGE WEDNESDAY
  MORNING. THE MOST HAZARDOUS SEAS ARE ALSO EXPECTED IN THIS
  AREA...HOWEVER VERY STEEP SEAS WILL AFFECT ALL WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
736 
WHUS76 KMFR 091040
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
240 AM PST WED JAN 9 2013

PZZ356-376-092345-
/O.EXT.KMFR.GL.W.0002.000000T0000Z-130109T1500Z/
/O.CON.KMFR.SE.W.0002.000000T0000Z-130111T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
240 AM PST WED JAN 9 2013

...GALE WARNING NOW IN EFFECT UNTIL 7 AM PST THIS MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM PST THIS MORNING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

* WINDS: SOUTH 25 TO 30 KT WITH GUSTS TO 35 KT THROUGH EARLY THIS
  MORNING. WINDS WILL BECOME WEST AND DECREASE TO 20 TO 25 KT
  LATER THIS MORNING.

* SEAS: STEEP TO VERY STEEP WIND WAVES AND WEST SWELL WILL BRING
  COMBINED SEAS OF 15 TO 17 FEET WITH A DOMINANT PERIOD OF 12 TO
  14 SECONDS THROUGH EARLY THIS MORNING. HEAVY WEST SWELL AND WIND
  WAVES WILL KEEP VERY STEEP SEAS GOING INTO FRIDAY.

* AREAS AFFECTED: GALE FORCE WIND GUSTS ARE EXPECTED PRIMARILY
  FROM GOLD BEACH NORTHWARD AND FROM 5 TO 20 NM FROM SHORE...WITH
  THE STRONGEST WINDS IN THE VICINITY OF CAPE BLANCO. THE MOST
  HAZARDOUS SEAS ARE ALSO EXPECTED IN THIS AREA...HOWEVER VERY
  STEEP SEAS WILL AFFECT ALL WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-370-092345-
/O.EXT.KMFR.GL.W.0002.000000T0000Z-130109T1500Z/
/O.CON.KMFR.SE.W.0002.000000T0000Z-130111T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
240 AM PST WED JAN 9 2013

...GALE WARNING NOW IN EFFECT UNTIL 7 AM PST THIS MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM PST THIS MORNING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

* WINDS: SOUTH 25 TO 35 KT WITH GUSTS TO 40 KT THROUGH EARLY THIS
  MORNING. WINDS WILL BECOME WEST AND DECREASE TO 20 TO 25 KT
  LATER THIS MORNING.

* SEAS: STEEP TO VERY STEEP WIND WAVES AND WEST SWELL WILL BRING
  COMBINED SEAS OF 15 TO 17 FEET WITH A DOMINANT PERIOD OF 12 TO
  14 SECONDS THROUGH EARLY THIS MORNING. HEAVY WEST SWELL AND WIND
  WAVES WILL KEEP VERY STEEP SEAS GOING INTO FRIDAY.

* AREAS AFFECTED: GALE FORCE WINDS ARE LIKELY FOR ALL
  AREAS...HOWEVER THE STRONGEST WINDS ARE EXPECTED FROM 5 NM TO
  30 NM FROM SHORE AND DOWNWIND OF CAPE BLANCO JUST PRIOR TO
  FRONTAL PASSAGE THIS MORNING. THE MOST HAZARDOUS SEAS ARE ALSO
  EXPECTED IN THIS AREA...HOWEVER VERY STEEP SEAS WILL AFFECT ALL
  WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

SPILDE

HTTP://WWW.WEATHER.GOV/MEDFORD
715 
WHUS76 KMFR 091239 AAA
MWWMFR

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MEDFORD OR
439 AM PST WED JAN 9 2013


PZZ350-356-370-376-100145-
/O.CAN.KMFR.GL.W.0002.000000T0000Z-130109T1500Z/
/O.NEW.KMFR.SI.Y.0007.130109T1239Z-130109T2100Z/
/O.CAN.KMFR.SE.W.0002.000000T0000Z-130111T1200Z/
/O.NEW.KMFR.SW.Y.0004.130109T1239Z-130110T1800Z/
/O.NEW.KMFR.SE.W.0003.130110T1800Z-130111T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
439 AM PST WED JAN 9 2013

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 AM
PST THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM THURSDAY TO 4 AM
PST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST
FRIDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 1 PM PST
THIS AFTERNOON. IN ADDITION...A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS IS IN EFFECT UNTIL 10 AM PST THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS: SOUTHWEST 20 TO 30 KT VEERING TO WEST THROUGH EARLY THIS
  AFTERNOON THEN DIMINISHING TO 15 TO 20 KT LATER THIS AFTERNOON.

* SEAS: COMBINED SEAS OF 13 TO 16 FEET WITH A DOMINANT PERIOD OF
  13 TO 14 SECONDS WILL EASE A BIT THIS AFTERNOON AND EVENING, BUT
  WILL INCREASE AGAIN LATER TONIGHT PEAKING AT 15 TO 19 FEET
  THURSDAY EVENING BEFORE SUBSIDING BY FRIDAY MORNING.

* AREAS AFFECTED: STRONGEST WINDS ARE EXPECTED PRIMARILY FROM GOLD
  BEACH NORTHWARD AND FROM 5 TO 20 NM FROM SHORE...ALSO IN THE
  VICINITY OF CAPE BLANCO. THE MOST HAZARDOUS SEAS ARE ALSO
  EXPECTED IN THIS AREA...HOWEVER VERY STEEP SEAS WILL AFFECT ALL
  WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

SPILDE

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jan 7, 9:17 PM PST, 5 hours 16 minutes earlier.

Area forecast discussion, Jan 7, 9:17 PM PST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
917 PM PST MON JAN 7 2013

.UPDATE...
AN UPDATE WAS ISSUED A SHORT TIME AGO TO ADJUST PRECIPITATION
PROBABILITIES ACROSS THE AREA FOR TONIGHT THROUGH TUESDAY MORNING.
GENERAL CHANGES WERE TO INCREASE PROBABILITIES ALONG THE COAST
AND OVER NORTHWEST SECTIONS OF THE AREA AND TO DECREASE THEM
ELSEWHERE. SKY COVER WAS ALSO ADJUSTED UPWARD THROUGH TUESDAY.
MINOR RELATED CHANGES WERE MADE TO SNOW LEVELS AND PRECIPITATION
AMOUNTS. PATCHY FOG WAS ADDED FOR THE WEST SIDE THROUGH TUESDAY
MORNING. BTL

&&

.DISCUSSION...
TODAY'S WARM FRONT IS LINGERING ACROSS THE AREA WITH PLENTY OF LOW
CLOUDS AND PATCHY FOG. MODELS ARE UNANIMOUS IN SHOWING ANOTHER
WARM FRONTAL WAVE PUSHING INTO THE COAST AND COASTAL MOUNTAINS AND
FROM SOUTHERN UPSLOPE AREAS OF THE UMPQUA DIVIDE NORTHWARD LATER
TONIGHT THROUGH TUESDAY MORNING. SNOW LEVELS WILL REMAIN HIGH AND
PRECIPITATION AMOUNTS SHOULD BE LESS THAN A TENTH OF AN INCH ALL
AREAS. BTL

&&

.AVIATION...
BASED ON THE 09/00Z TAF CYCLE...

THE STABLE...MOIST AIR MASS CONTINUES TO GENERATE A MIX OF IFR
AND MVFR CEILINGS AND VISIBILITIES ACROSS SOUTHERN OREGON AND
NORTHERN CALIFORNIA. WIDESPREAD MOUNTAIN OBSCURATION WILL CONTINUE
TONIGHT. CONDITIONS WILL BE VERY SLOW TO IMPROVE TO MVFR BEHIND A
WARM FRONT THAT WILL PASS THROUGH THE AREA BY LATE THIS EVENING
BEFORE CEILINGS AND VISIBILITIES LOWER AGAIN TONIGHT TO
IFR...ESPECIALLY IN THE WEST SIDE VALLEYS AND ALONG THE COAST. /FB

&&

.PREV DISCUSSION... /ISSUED 145 PM PST MON JAN 7 2013/

07/12Z NAM/GFS IN.

A BUILDING OFFSHORE RIDGE IS PUSHING A WARM FRONT THROUGH THE
AREA AT THIS TIME. LOTS OF DRIZZLE AND FOG OVER THE MEDFORD CWA.
THE 07/12Z MEDFORD SOUNDING SHOWED A FREEZING LEVEL OF 8700 FEET
WITH SATURATED CONDITIONS FROM THE SURFACE TO 13000 FEET.

SOME SHOWERS WILL PERSIST INTO MONDAY EVENING...BUT LATE MONDAY
NIGHT THROUGH TUESDAY EVENING LOOKS DRY WITH THE AREA BETWEEN
SYSTEMS.

THE OFFSHORE RIDGE WILL BREAK TO THE EAST OF THE AREA
TUESDAY...AND A STRONG UPPER TROUGH WILL MOVE ONSHORE WEDNESDAY.
THE MODELS HAVE CONVERGED ON THE TIMING OF THIS FEATURE SO
CONFIDENCE IN THAT RESPECT IS HIGH.

THIS TROUGH WILL PUSH A STRONG COLD FRONT ONSHORE EARLY
WEDNESDAY. THIS FRONT MAY BRING SIGNIFICANT WINDS TO THE
AREA...AND WIND RELATED WARNINGS/ADVISORIES MAY BE NEEDED...MOST
LIKELY EAST OF THE CASCADES...AND MAYBE BRIEFLY IN THE SHASTA
VALLEY. IT WON'T BE UNUSUALLY WET...BUT THERE WILL BE SOME VERY
COLD AIR BEHIND THE FRONT.

AFTER THE TROUGH MOVES ONSHORE...SHORT WAVES PLUNGING DOWN THE
BACKSIDE OF THE TROUGH WILL CAUSE IT TO DIG JUST INLAND FROM THE
COAST. THIS WILL INDUCE COLD NORTHERLY WINDS ALOFT COMING OUT OF
BRITISH COLUMBIA...AND TEMPERATURES WILL CONTINUE TO COOL THURSDAY
INTO FRIDAY. THE MODEL SOLUTIONS SHOW 850 MB TEMPERATURES PEAKING
AT +5 TO +8C TUESDAY EVENING...THEN PLUNGING TO -6 TO -8C FRIDAY
MORNING. SNOW LEVELS WILL LOWER TO AROUND 1000 FEET WEDNESDAY
NIGHT INTO THURSDAY. SINCE THE SHORT WAVES WILL KEEP THE POST-
FRONTAL SHOWERS GOING INTO FRIDAY...THIS MAY BE A SIGNIFICANT LOW
LEVEL SNOW EVENT FOR THE WESTERN VALLEYS.

EXTENDED DISCUSSION...FRIDAY THROUGH MONDAY. THE LARGE SCALE TROUGH
DRAPED ACROSS THE WESTERN CONUS WILL BE SLOW TO PROGRESS EAST...AND
THEREFORE WILL INFLUENCE THE PATTERN OVER SOUTHERN OREGON AND
NORTHERN CALIFORNIA THROUGH THE MAJORITY OF THE EXTENDED PERIOD.
THE MAIN FEATURES OF CONCERN WILL BE SMALL SCALE AND HARD TO
FORECAST SHORTWAVES DROPPING ALONG THE WESTERN SIDE OF THE
TROUGH...EACH OF WHICH COULD UP PRECIPITATION CHANCES. THE
UNCERTAINTY OF THESE SMALL FEATURES IS TOO HIGH TO PIN DOWN ANY
SPECIFICS OF TIMING OR STRENGTH. HOWEVER THERE IS SOME CONFIDENCE
THAT A LARGER WAVE WILL ENTER THE AREA AND BRING ANOTHER ROUND OF
PRECIPITATION DURING THE WEEKEND.

SHOWERS ON THE BACK SIDE OF THE TROUGH WILL CONTINUE THROUGH
FRIDAY...AND SNOW LEVELS WILL GRADUALLY RISE FROM AROUND 1300 FEET
TO NEAR 2000 FEET BY THE END OF THE DAY. SHOWERS WILL BE TAPERING
OFF
DURING THE SAME TIME AS SHORT WAVE RIDGING BUILDS INTO THE REGION
FROM THE NORTH...SO THEREFORE DO NOT EXPECT MUCH ACCUMULATION OF
PRECIPITATION. FROM FRIDAY MORNING THROUGH FRIDAY NIGHT...MOST
LOCATIONS THAT DO RECEIVE SNOW SHOULD SEE LESS THAN AN INCH. WEST
SIDE VALLEY FLOORS AND THE EAST SIDE WILL LIKELY ONLY SEE A DUSTING
OF SNOW...WHILE HIGHER ELEVATIONS ALONG THE SOUTHERN COASTAL RANGE
AND IN THE CASCADES COULD SEE AN INCH OR TWO OF ADDITIONAL SNOW.

ONCE THE SHORTWAVE RIDGE WEAKENS...THE STRONGEST SHORT WAVE IS
EXPECTED TO DROP SOUTH INTO THE REGION FROM THE CANADIAN MARITIME
SATURDAY. SNOW LEVELS WILL REMAIN AROUND 2000 FEET FOR MOST OF THE
AREA...SO DO NOT EXPECT VALLEY SNOW AT THIS TIME...AND OVERALL
PRECIPITATION AMOUNTS SHOULD BE LIGHT. BY EARLY NEXT WEEK...THE
LARGE SCALE TROUGH SHOULD PUSH FAR ENOUGH EAST TO ALLOW A HIGH
AMPLITUDE RIDGE OVER THE EASTERN PACIFIC TO BUILD EAST. WITH THE
PACIFIC NORTHWEST UNDER NORTHERLY FLOW ON THE PERIPHERY OF THIS
RIDGE...EXPECT DRY CONDITIONS AND COOL TEMPERATURES TO PREVAIL FOR
THE REMAINDER OF THE TERM. 15

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...HAZARDOUS SEAS WATCH FROM LATE TUESDAY
NIGHT THROUGH WEDNESDAY
     AFTERNOON FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST
WEDNESDAY
     FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 7 AM TUESDAY TO 10 AM PST
     WEDNESDAY FOR PZZ350-370.

BTL/CMC/FJB

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 2:33 AM PSTHazardous Seas WarningMFR26 hr
Jan 8, 2:52 AM PSTWind AdvisoryMFRKlamath, Lake34 hr
Jan 8, 3:03 PM PSTWinter Weather AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more67 hr

Nearby

Gale Warnings in Oregon, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.